Aa
Aa
A
A
A
Close
Avatar universal

increased sgpt for a long period of time.....

hi doctor;
i am taking tuberclouses medicine (rifampicin and ethambutal). for nearly three months. which is constantly keeping my sgpt reading well above normal limits. and i am worried. can this increase of sgpt effect my liver badly or make it fail?

and plz tell me i am waiting for my sgpt to be normal so that my docter increase some more medicine. but once my sgpt reduced to 43 after then next week it again become 54 and keep on increasing on same amount of drug
now it become 60. plz tell me why it increased again on same amount of drug?



10 Responses
517301 tn?1229797785
MEDICAL PROFESSIONAL
they may need to try different medications such as a quinolone that has less hepatotoxicity.  they may need to add the other medications and just follow you.  the abnormal liver tests are not due to TB but due to the medications
517301 tn?1229797785
MEDICAL PROFESSIONAL
this combination of medications can cause the liver tests to become elevated.  These are mild elevations that should be followed expectantly and do not necessitate discontinuation of the medication.  however, you will need to follow the tests regularly.  if the bilirubin level increases you might need to stop.
Avatar universal
dear doctor !
the thing is if i keep on continue these medicine it is not enough to cure tb. more medicine ought to be included. (that can effect sgpt more heavily) and it could only be included if my sgpt become well within the normal limits.
i am waiting for it to normalize but it is keep on increasing. so logically so it looks foolish to wait for it to normalize.
and plz tell me.
1. if sgpt not become normal, does it means that my tb is uncurable?
2. any tip to keep sgpt normal?(while taking medicines)
Avatar universal
dear doctor!
tell me do you have knowledge about homeopathic medicine, i have come to know that their is a complete course of one year of tb.
plz tell me if homeopathic treatment can be a good alternative? will homeopathic medicine also effect liver?
517301 tn?1229797785
MEDICAL PROFESSIONAL
most homeopathic medicine will not adversely affect the liver.  I doubt however that they would be of avail in treating TB
Avatar universal
dear doctor!
plz tell me can handpractice also effect sgpt badly?
517301 tn?1229797785
MEDICAL PROFESSIONAL
no it should not
Avatar universal
dear doctor!
thanks for your responce.
but docter i test my sgpt every week and i experienced it that when i am more inclined to hand practice i got higher readings. and now this week i only did one time (reduced) so my reading  becomes better.(from 60 to 52) this is my experience thats why it forced me to ask from you.
i cant do research on this because i am doing engineering and this is not my field. but i recommend medical students to reseach on my experience.
517301 tn?1229797785
MEDICAL PROFESSIONAL
interesting.  agree with checking it out on your end.  Nothing I know of though.
Avatar universal
dear doctor!
if you get to know something plz share it to me as well.
thanks for your interest.  

You are reading content posted in the Liver Transplant Forum

Popular Resources
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.